ruskin10

Hello, I am normally a fit and well 67 year old lady but I was diagnosed with af September after 24 hour episode. In hospital 2 days and given drug through pic line. Cardiologist put me on Apixaban and biosporol. After 3 weeks developed awful headaches, dizziness, flushing, rushing feeling in head. Stuck it out 6 weeks then went GP who stopped biosporal for 2 weeks, still got bad heads. He then changed anticoag to Pradaxa and put me back on biosporal 10 days ago. Cant tell if its going to work, as it only seems to start after a few weeks. Still got the very strange feeling in my head, making me feel under the weather all the time. He ho. Anyone had similar experience?

4 Replies

oldestnewest
  • Hi. Are you sure its the medications. ? Bisoprolol does funny things, but it does not read like a bisoprolol prob. The anticoag, unlikely. Although you say " only starts after a few weeks" you also say "still got bad heads". So it never abated when meds stopped. These are 24 hour meds. Out the system in a couple days.

    Sorry you have this problem.

    Phil

  • It's a steep learning curve for all involved including the medics. I have found whether you talk to medics or alternative practitioners they are to a large extent 'trying different options'……I was going to say guessing but that wouldn't be PC.

    Don't settle for unwell it's too easy to accept, if you can, do your homework on the internet and revisit medics etc (paying privately for prompt appointments) until you start feeling well.

    Also think laterally about other factors, which could reduce the overall stress load hitting your heart e.g. in my case improving my gastro condition by taking out 90% gluten has helped a lot. Prior to finding this out, I thought gluten free eaters were fussy people with lots of issues and I loved eating bread and cakes.

    Hope this helps.

  • This sounds very unpleasant for you. I can relate to the dizziness and rushing feeling that you describe, but certainly not the headaches. (I'm on bisoprolol and flecainide.) Do you suffer from tension headaches? Your diagnosis is fairly recent and you've had a lot to take on board. Good luck - life with AF does settle down, eventually!

  • Pretty sure it's the meds. My brother had an episode like yours and finally got a catheter ablation which helped a lot. Eventually had two more but is now drug free except flecainide. I had fulltime afib, and after ablation three months ago, am nearly symptom free and off all meds except blood pressure. Ah what a relief it is. Every case is different but ablation was certainly the answer for us.

You may also like...